MAUDE Adverse Event Report: AVANOS MEDICAL INC. ON-Q PAIN RELIEF SYSTEM, 400 ML X 8 ML/HR, PUMP; ELASTOMERIC LFR

AVANOS MEDICAL INC. ON-Q PAIN RELIEF SYSTEM, 400 ML X 8 ML/HR, PUMP; ELASTOMERIC LFR
Model Number P400X8
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.The device history record for the reported lot number, 20076109, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.All information reasonably known as of 07-jan-2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Fill volume: 550 ml.Flow rate: 8ml/hr.Procedure: left knee replacement.Cathplace: left knee area.Date of procedure: (b)(6) 2021.It was reported, "the infusion was supposed to be for 72 hours, but finished on the 16th at 11:00 pm." there was no reported injury and the patient noted there were no symptoms or leaking/wetness at site.
 
Additional Manufacturer Narrative
The sample device pump was received empty and was filled with saline to the reported volume of 550ml.Pressure pot testing was performed on the restrictor and the flow yielded a rates within specifications, the reported incident was not replicated.The flow rate of a pump could be affected by different external factors such as the increase of temperature and the pump position, the user and facility conditions were unknown, therefore it not possible to know if those factors contributed to the failure.Per the instructions for use (ifu) the flow rate may be higher or lower at the first and last hours of infusion, and the labeled flow rates are based on the use of normal saline as diluent, if a different diluent/drug is used the viscosity could be affected and cause the flow rate to increase.The investigation determined that the returned device functioned as intended during the sample evaluation.No defect was found; therefore, the complaint is not confirmed.Root cause could not be determined.All information reasonably known as of 18-feb-2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
ON-Q PAIN RELIEF SYSTEM, 400 ML X 8 ML/HR, PUMP
Common Device Name
ELASTOMERIC LFR
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S. DE R.L. DE C.V.
ave noruega edificio d-1b
fraccionamiento rubio
tijuana b.c.
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key13193093
Report Number2026095-2022-00001
Device Sequence Number6046090
Product Code MEB
UDI-Device Identifier00193494376123
UDI-Public00193494376123
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/04/2024
Device Model NumberP400X8
Device Catalogue NumberN/A
Device Lot Number20076109
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2021
Supplement Date Received by Manufacturer01/26/2022
Initial Report FDA Received Date01/07/2022
Supplement Report FDA Received Date02/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NAROPEN 0.2%
Patient SexMale